Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 25, 2000, 2:59 PM EDT for Dare County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 2:59 PM EDT (18:59 UTC)
- Expired
- May 25, 2000, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dare County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
330 WUUS52 KMHX 251858 SVRMHX NCC055-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT-MOREHEAD CITY NC 259 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA * UNTIL 330 PM EDT * AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHERN SHORES...DUCK AND KITTY HAWK AT 310 PM EDT. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. NNNN LAT...LON 3621 7606 3603 7606 3600 7522 3623 7521
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:15 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 25, 1:15 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 115 PM EDT THU MAY 25 2000 SRT TERM: WOULD EXPECT SCT CONVECTION TO DVLP ACRS RGN THIS LTR THIS AFTN AND EVENING. MSAS SHOWS GOOD AXIS OF INSTAB AND THETA-E ACRS ERN NC. EARLIER COMPLEX OF STORMS TO N HAS PUT DOWN A BNDRY TO W WITH SATL SHOWING GOOD CU DVPLMNT. SFC FRNT TO NW WL BE MOVING SE AIDING IN LOW LVL CNVRGNCE. BOTH ETA AND NGM SHOW AN ADDITIONAL SRT WV APPROACHING THIS EVENING THAT WL ENHANCE LIFT ACRS AREA AND PROB GET THINGS GOING. WL LIKELY GO WITH 40 TO 50 POPS FOR TSRA MAINLY THIS EVENING. FOR SRN CST WL NOT MENTION EVENING AS COULD LINGER PAST MIDNIGHT WITH FRONT. SHLD CLR BEHIND FRONT LTR TNGHT AND EARLY FRI WITH LOWERING MEAN RH AND BUILDING HGTS ALOFT. MCLR FRI NIGHT WITH BROAD UPR RDG ALOFT AND SFC HIGH ACRS RGN. FRNT WL STALL TO S AND LIFT BACK N ON SAT. MOISTURE INCREASES A BIT BUT DONT SEE MUCH UVM AND WL NOT INTRODUCE A POP. GDNCE TEMPS SIMILAR AND LOOK REASONABLE. EXTENDED COULD BE QUITE ACTIVE AS UPR LOW CUTS OFF TO W AND HEADS TWRD CST. CWF: WINDS SHFT OVERNIGHT TO N OR NE BEHIND FRONT. GRDNT NOT VRY TIGHT AND SPEEDS MAINLY 15 KT OR LESS. LIGHT WINDS FRI INTO EARLY SAT WITH HIGH BUILDING ACRS. WINDS WILL BEGIN TO INCRS LTR SAT AS DIGGING SRT WV LOWERS PRES ACRS OH VLY RGN. WINDS INCREASING SAT NIGHT INTO SUN AS LOW DVLPS/PASSES TO N. .MHX...NONE. FREDERICK
In the hours before
Special weather statement, May 25, 10:10 AM EDT, 4 hours 49 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-252200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1010 AM EDT THU MAY 25 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING... AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST THIS AFTERNOON...THE ATMOSPHERE ACROSS EASTERN NORTH CAROLINA WILL BECOME INCREASINGLY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT...AND A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT OF SEVERE STORMS WILL BE EARLY THIS AFTERNOON THROUGH THIS EVENING. STORM SPOTTERS...EMERGENCY MANAGEMENT AGENCIES...AND OTHER EMERGENCY PERSONNEL SHOULD REMAIN ALERT. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA SOURCE...FOR THE LATEST INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS. RF
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:47 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 28 min |
| May 25, 3:41 PM EDT | Severe Thunderstorm Warning | MHX | Craven | 49 min |
| May 25, 3:46 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 44 min |
| May 25, 4:21 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 39 min |
| May 25, 4:28 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 47 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.